MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Disability (2371)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcomes associated with the hernia mesh used to treat the patient including permanent impairment, surgical intervention and adhesions.The instructions-for-use supplied with the device lists adhesions and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2013, plaintiff underwent surgery for repair of an incisional ventral hernia.A non-bard/davol mesh was implanted in an attempt to repair the hernia defect.On or about (b)(6) 2017, plaintiff underwent an additional surgery for repair of a recurrent incisional hernia.The surgeon implanted a bard/davol ventralight st in the plaintiff's abdomen in an attempt to repair the recurrent hernia defect.Upon entering the abdomen, the surgeon noted extensive bowel adhesions densely adherent to the mesh.The bowel was so adherent to the mesh that the surgeon had to incise the mesh and leave a portion of the mesh on the bowel to prevent further serosal injury.The surgeon spent approximately three and one-half hours lysing adhesions.The surgeon repaired a serosal tear, which was unavoidable due to the severity of the bowel adhesions to the mesh.The recurrent hernia was repaired primarily.It is alleged that on or about (b)(6) 2018, plaintiff underwent a gastrectomy and revision of the mesh by the surgeon.Upon entering the abdomen, the surgeon spent approximately two hours performing a difficult lysis of adhesions separating loops of intestine from the mesh.It is alleged that the plaintiff experienced and/or continues to experience pain, inflammation, nausea, vomiting, diarrhea, chills, loss of appetite, extreme weight loss and severe pain and suffering, mental anguish and emotional distress which have impaired plaintiff¿s activities of daily living.Attorney also alleges past, present, and future damages, including but not limited to, pain and suffering for severe and permanent personal injuries sustained by plaintiff.It is further alleged that the device was defective.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10313974
Report Number1213643-2020-06909
Device Sequence Number11607143
Product Code FTL
UDI-Device Identifier00801741031663
UDI-Public(01)00801741031663
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number5954790
Device Lot NumberHUZH2438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;